Alert archive / Alabama / Dense Fog Advisories in 2012

Dense Fog Advisory 37, NWS Mobile, AL

December 31, 20118 counties in Alabama; 4 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Dec 31, 2011, 8:45 PM CST for 8 counties in Alabama; 4 counties in Mississippi. It took effect at Dec 31, 2011, 9:00 PM CST. It was in force for 360 days.

The area

The counties it named.

The facts

Issued
Dec 31, 2011, 8:45 PM CST (02:45 UTC)
In effect from
Dec 31, 2011, 9:00 PM CST
Expired
Dec 25, 2012, 9:00 AM CST
In force
360 days
Issued by
NWS Mobile, AL

Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 31, 6:59 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 31, 6:59 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
550 PM CST TUE JAN 31 2012

.AVIATION [01/00Z ISSUANCE]...HAVE A PREVAILING GROUP IN FOR
INCREASING CHANCES FOR SHOWERS OVER THE AREA. EXPECTING EARLY
TRANSITION FROM VFR TO MVFR OR IFR IN WESTERN SECTIONS OF THE
REGION. STARTED THE
INTRODUCTION OF RA/BR DOWN TO 5 MILES A LITTLE AFTER MIDNIGHT WITH A
PROB30 GROUP FOR 4 SM...AND 3 MILES PREVAILING AFTER SUNRISE
WEDNESDAY. FURTHER EAST...VSBY NOT AS LOW BUT COMING DOWN TO 5 MILES
AFTER MIDNIGHT. /77

*************************PREVIOUS****************************

.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...A SURFACE RIDGE
EXTENDS WEST ACROSS THE DEEP SOUTH FROM CENTER OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC. THIS RIDGE WILL GRADUALLY WEAKEN OVER THE NEXT
36 HOURS AS A COLD FRONT MOVING OUT OF THE CENTRAL PLAINS APPROACHES
THE AREA FROM THE NORTHWEST. A LIGHT TO MODERATE SOUTHERLY WIND WILL
CONTINUE AHEAD OF THE FRONT AND BRING GULF MOISTURE NORTHWARD INTO
THE REGION...WITH PRECIPITABLE WATER VALUES CLIMBING TO 1.50 INCHES.

A BROKEN MIX OF HIGH CIRRUS AND LOW STRATUS CLOUDS WILL CONTINUE TO
PRECEDE AN UPPER SHORTWAVE EJECTING EASTWARD FROM THE SOUTHERN
ROCKIES. CLOUDS WILL INCREASE TONIGHT AS THE SHORTWAVE MOVES ACROSS
SOUTHERN TEXAS AND LOUISIANA. THE UPPER LEVEL SHORTWAVE WITH A
SERIES OF EMBEDDED DISTURBANCES WITHIN THE SOUTHWEST FLOW WILL MOVE
ACROSS THE REGION LATE TONIGHT AND WEDNESDAY...BRINGING AN INCREASE
IN PRECIPITATION COVERAGE AND INTENSITY.

STILL EXPECT LIKELY TO WIDESPREAD SHOWERS WITH EMBEDDED ISOLATED
THUNDERSTORMS ACROSS THE REGION...MAINLY LATE TONIGHT AND WEDNESDAY
WITH THE STRONGER 850 FLOW ENHANCING LOW-MID LEVEL CONVERGENCE.
WIDESPREAD RAINFALL AMOUNTS OVER THE NEXT 36 HOURS ARE EXPECTED TO
RANGE BETWEEN 0.60 TO 1.00 INCH ACROSS THE NORTHERN HALF OF THE
FORECAST AREA...AND BETWEEN 1.00 TO 1.50 INCHES ACROSS THE SOUTHERN
HALF OF THE FORECAST AREA. LOCALLY HIGHER RAINFALL AMOUNTS OF 2.00
TO 3.00 INCHES ARE POSSIBLE...ESPECIALLY ACROSS THE COASTAL
SECTIONS...WHICH SHOULD HELP ALLEVIATE SOME OF THE ONGOING MODERATE
TO SEVERE DROUGHT CONDITIONS FOR SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE.

LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOW/MID 50S NORTHEAST
ZONES AND FROM 55 TO 60 DEGREES SOUTHWEST ZONES AND COASTAL ZONES.
DAYTIME HIGHS ON WEDNESDAY WILL RANGE FROM 67 TO 72 DEGREES. LOW
TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM 52 TO 58 DEGREES. /22

&&

.LONG TERM [THURSDAY THROUGH MONDAY]...RAIN CHANCES DECREASE ON
THURSDAY AS THE UPPER WAVES MOVE PAST THE AREA AND UPPER RIDGING
BUILDS IN. TEMPERATURES ARE EXPECTED TO WARM WELL ABOVE
NORMAL...INTO THE LOW TO MID 70S AREAWIDE ON THURSDAY. RAIN CHANCES
INCREASE AGAIN BY FRIDAY AFTERNOON AS A DEEP UPPER TROUGH BECOMES
CUT-OFF ACROSS THE SOUTHERN PLAINS BY FRIDAY AFTERNOON. AHEAD OF
THIS TROUGH...SFC LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE
SOUTHERN PLAINS AND MOVE SLOWLY NORTHEAST. BETTER MOISTURE AND
INSTABILITY IS EXPECTED AHEAD OF THIS SYSTEM WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED  SATURDAY. THE GLOBAL MODELS DIVERGE
AFTER SATURDAY WITH THE GFS MUCH MORE PROGRESSIVE THAN THE ECMWF
THROUGH THE END OF THE EXTENDED. DUE TO THE LARGE UNCERTAINTY...HAVE
CARRIED POPS INTO EARLY NEXT WEEK WHICH BLENDS WELL WITH NEIGHBORING
OFFICES. NEEDLESS TO SAY...THE EXTENDED FORECAST WILL LIKELY NEED
SIGNIFICANT ADJUSTMENTS WHEN TIMING BECOMES MORE CERTAIN.
TEMPERATURES WILL START THE PERIOD WELL ABOVE NORMAL WITH SOME
DOWNWARD TREND THROUGH THE EXTENDED...HOWEVER JUST HOW MUCH OF A
COOL DOWN CAN BE EXPECTED IS UNCERTAIN. A BLEND OF TEMPS LATE IN THE
PERIOD WAS USED AS ENSEMBLE MOS TEMPS HAVE AS MUCH AS A 10 DEGREE
SPREAD FOR HIGHS AND LOWS. /13

&&

.AVIATION [31/18Z KMOB/KBFM/KPNS TAF ISSUANCES]...WITH AN AIRMASS
VERY DRY IN THE MID LEVELS...BY MOIST IN THE LOWEST LEVELS...A
COMBINATION OF LOW(MVFR) AND CIRRIFORM CLOUDS WILL PREDOMINATE
TODAY. AS THE FORECAST PROGRESSES THROUGH TONIGHT....INCREASING
MOISTEN OF THE MID LEVELS WILL ALLOW FOR AN INCREASING CHANCE FOR
SHOWERS OVER THE AREA...SPREADING EASTWARD FROM THE LOWER MISS RIVER
VALLEY. WITH THE STRONG MOISTURE INFLUX OVER THE LOWER MISS RIVER
VALLEY...AM EXPECTING BEST CHANCE OF MVFR OR IFR LEVEL CIGS/VISBYS
OVER THE WESTERN SECTIONS OF THE FA. THE MOISTURE PICKED UP FROM
OVER THE OPEN GULF WATERS WILL HELP TO CREATE THE SAME CONDITIONS
ALONG AND JUST NORTH OF THE COAST...BUT THE DRY CONDITIONS INLAND
WILL HELP TO LIMIT ANY MVFR/IFR CIGS UNTIL THE AIRMASS MOISTENS
WEDNESDAY. /16

&&

.MARINE...SURFACE HIGH PRESSURE CENTERED OFF THE CAROLINA COAST WILL
REMAIN IN CONTROL TONIGHT THROUGH MOST OF WEDNESDAY...UNTIL A
PASSING SHORTWAVE PUSHES A WEAK SURFACE BOUNDARY OVER THE AREA. THIS
SHORTWAVE WILL HELP TO COUNTER-BALANCE THE SURFACE RIDGE NEAR
SHORE..RESULTING IN AN EASTERLY FLOW OVER THE MARINE AREA THROUGH
FRIDAY. ANOTHER UPPER SYSTEM DEVELOPING OVER THE PLAINS THE END OF
THE WEEK WILL BRING BACK STRENGTHENING ONSHORE FLOW FRIDAY NIGHT
INTO SATURDAY. WHEN/IF THIS SYSTEM PUSHES A SURFACE FRONT AND HOW
STRONG STILL REMAINS DEBATABLE...WITH GUIDANCE IN CONTINUED
SIGNIFICANT DISAGREEMENT. HAVE LEFT FORECAST FROM PREVIOUS SHIFT
AFTER FRIDAY PRETTY MUCH AS IS. /16

&&

.FIRE WEATHER...A SOUTHERLY WIND FLOW WILL PERSIST THROUGH WEDNESDAY
BRINGING A MOIST AIR MASS INTO THE REGION. RAIN CHANCES WILL INCREASE
LATE TONIGHT AND WEDNESDAY WITH THE BEST CHANCE OF RAIN ALONG COASTAL
AREAS. DUE TO THE RAIN AND INCREASING MOISTURE...HUMIDITY LEVELS WILL
REMAIN ABOVE CRITICAL VALUES. /22

&&

.HYDROLOGY...MAINSTEM POINTS ALONG THE TOMBIGBEE RIVER...NAMELY
COFFEEVILLE AND LEROY WHICH ARE CURRENTLY EXPERIENCING MINOR
FLOODING BUT ARE FALLING...WILL LIKELY BEGIN RISING AGAIN IN
RESPONSE TO THE EXPECTED RAINFALL DURING THE NEXT 24 TO 36 HOURS.
THESE LOCATIONS WILL LIKELY REACH MINOR FLOOD STAGE ONCE AGAIN. THE
CHICKASAWHAY RIVER IN SOUTHEAST MISSISSIPPI WHICH IS CURRENTLY
ELEVATED AND NEARING MINOR FLOOD STAGE WILL ALSO RESPOND TO
PREDICTED RAINFALL AND WILL LIKELY RISE TO MINOR FLOOD STAGE. FAST
RESPONSE TRIBUTARY RIVERS IN SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE...ALTHOUGH NOT CURRENTLY ELEVATED...WILL ALSO
RESPOND TO THE TWO TO THREE INCHES OF RAINFALL THAT IS CURRENTLY
BEING PREDICTED. SINCE THE SOIL IS WET DUE TO RECENT RAINFALL...SOME
RIVERS MAY EXPERIENCE MINOR FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  66  60  68 /  50  80  20  10
PENSACOLA   62  66  61  69 /  50  80  50  10
DESTIN      62  65  62  68 /  30  80  50  10
EVERGREEN   55  65  58  69 /  20  70  50  10
WAYNESBORO  59  66  57  67 /  20  70  20  10
CAMDEN      55  64  57  69 /  20  70  50  10
CRESTVIEW   57  65  60  70 /  30  80  50  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 31, 5:06 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CST SAT DEC 31 2011

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012315-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
506 PM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

WIDESPREAD DENSE FOG IS EXPECTED TO BRING HAZARDOUS ROAD CONDITIONS
FOR MOST AREAS TONIGHT. FORMATION OF FOG WILL BEGIN IN THE COASTAL
REGIONS BY SUNSET AND FURTHER INLAND AS EARLY AS MID-EVENING.
VISIBILITY COULD REACH LESS THAN A QUARTER MILE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY. IT WILL
BRING BEHIND IT THE COLDEST AIR THUS FAR THIS WINTER. A HARD FREEZE
IS POSSIBLE ESPECIALLY NORTH OF THE HIGHWAY 84 CORRIDOR. LOWS IN THE
LOWER TO MIDDLE 20S ARE EXPECTED FOR THE INLAND COUNTIES OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA MONDAY NIGHT AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH FRIDAY.

GMZ630-650-655-670-675-012315-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
506 PM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

WIDESPREAD DENSE FOG EXPECTED OVERNIGHT ESPECIALLY NEAR SHORE.
VISIBILITY LESS THAN A MILE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE MARITIMES SUNDAY. NORTH
WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH HIGHER GUSTS BEHIND THE
FRONT WITH SEAS TO 8 FEET WELL OFFSHORE. THIS WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT SUNDAY NIGHT THROUGH TUESDAY MORNING. A
SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY AFTERNOON THROUGH TUESDAY
MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 11:19 PM CSTMarine Dense Fog AdvisoryMOB11 hr
Dec 31, 11:19 PM CSTSmall Craft AdvisoryMOB58 hr
Jan 1, 6:05 AM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more31 hr
Jan 1, 6:42 AM CSTDense Fog AdvisoryMOBCovington, Escambia2 hr

Nearby

Dense Fog Advisories in Alabama, 2012Dense Fog Advisories in Mississippi, 2012Dense Fog Advisories in Florida, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.